Hydrochlorothizide-induced acute generalised exanthematous pustulosis presenting with bilateral periorbital impetigo

BMJ Case Rep. 2019 Feb 11;12(2):e223528. doi: 10.1136/bcr-2017-223528.

Abstract

Acute generalised exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction characterised by the appearance of erythematous plaques and papules with overlying non-follicular pinpoint pustules. Drugs are the cause of AGEP in approximately 90% of cases. The most common causes include anti-infective agents (aminopenicillins, quinolones, antibacterial sulfonamides and terbinafine), antimalarials and diltiazem. To the best of our knowledge, to date there has only been one report of hydrochlorothiazide-induced AGEP. There has never been a case report of losartan-induced AGEP. Here, we present a case of AGEP that is the second case purportedly caused by hydrochlorothiazide.

Keywords: cardiovascular system; dermatology; drug interactions unwanted effects / adverse reactions; drugs and medicines.

Publication types

  • Case Reports

MeSH terms

  • Acute Generalized Exanthematous Pustulosis / drug therapy
  • Acute Generalized Exanthematous Pustulosis / pathology*
  • Administration, Topical
  • Aged, 80 and over
  • Anti-Infective Agents / adverse effects*
  • Anti-Infective Agents / therapeutic use
  • Betamethasone / therapeutic use
  • Drug-Related Side Effects and Adverse Reactions
  • Eye Diseases / drug therapy*
  • Eye Diseases / pathology
  • Female
  • Glucocorticoids / therapeutic use
  • Humans
  • Hydrochlorothiazide / adverse effects*
  • Hydrochlorothiazide / therapeutic use
  • Impetigo / drug therapy*
  • Impetigo / pathology
  • Metoprolol / therapeutic use
  • Treatment Outcome

Substances

  • Anti-Infective Agents
  • Glucocorticoids
  • Hydrochlorothiazide
  • Betamethasone
  • Metoprolol